Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 44, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 25, 2016, 8:00 PM CDT for Live Oak County, McMullen County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2016, 8:00 PM CDT (01:00 UTC)
- Expired
- Sep 25, 2016, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Live Oak County, TX, McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 105 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2875 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
835
WGUS54 KCRP 260100
FFWCRP
TXC297-311-260400-
/O.NEW.KCRP.FF.W.0044.160926T0100Z-160926T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
800 PM CDT SUN SEP 25 2016
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN LIVE OAK COUNTY IN SOUTH CENTRAL TEXAS...
EASTERN MCMULLEN COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 1100 PM CDT
* AT 758 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. THREE TO FOUR INCHES OF RAIN
HAVE ALREADY FALLEN IN PORTIONS OF THE WARNED AREA. FLASH FLOODING
IS EXPECTED TO CONTINUE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GEORGE WEST...THREE RIVERS...TILDEN...CHOKE CANYON...ESSEVILLE...
WHITSETT...CLEGG...CROWTHER...ANNAROSE...SIMMONS...
CALLIHAM AND LOMA ALTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2806 9815 2806 9859 2864 9854 2864 9834
2861 9833 2878 9810
$$
PZ1 follow-up statement
235
WGUS74 KCRP 260248
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
948 PM CDT SUN SEP 25 2016
TXC297-311-260400-
/O.CON.KCRP.FF.W.0044.000000T0000Z-160926T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIVE OAK TX-MCMULLEN TX-
948 PM CDT SUN SEP 25 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
WESTERN LIVE OAK AND EASTERN MCMULLEN COUNTIES...
AT 942 PM CDT...DOPPLER RADAR INDICATED THAT RAINFALL INTENSITY HAD
DECREASED...HOWEVER MODERATE RAIN WILL CONTINUE TO FALL OVER ALREADY
SATURATED GROUNDS. THUS FLASH FLOODING COULD CONTINUE THROUGH 11PM.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GEORGE WEST...THREE RIVERS...TILDEN...CHOKE CANYON...ESSEVILLE...
WHITSETT...CLEGG...CROWTHER...ANNAROSE...SIMMONS...
CALLIHAM AND LOMA ALTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2806 9815 2806 9859 2864 9854 2864 9834
2861 9833 2878 9810
$$
PZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 6:39 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 25, 6:39 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 639 PM CDT SUN SEP 25 2016 .DISCUSSION... Cold front enhanced by convective cold pool is now analyzed into northwestern CWA. The front will gradually move through, but the main push of slightly cooler air will be later in the day on Monday associated with mid and upper level support. Expect current line of convection to gradually weaken as it pushes eastward through the evening, but at least scattered convection will continue across the region through the night. Meso models are in general agreement in developing another area of showers and thunderstorms later tonight in far northwest CWA. In general expect severe threat to remain low. Some storms could have gusty winds but largely expect below severe limits. Main concern would be localized heavy rain and potential flash flooding. && .AVIATION...MVFR to VFR conditions expected through the period with chances for showers and thunderstorms throughout. Cold front currently running from roughly San Antonio to Laredo will gradually push eastward overnight. Mainly northeast to northerly winds likely behind the front. Some thunderstorms with gusty winds are possible across the region tonight through Monday. && .PREVIOUS DISCUSSION... /Issued 421 PM CDT SUN SEP 25 2016/ SHORT TERM (Tonight through Monday)... An upper level trough positioned over the central plains will continue trekking eastward as a cut off low retrogrades over northern Mexico and the Baja Peninsula overnight and Monday. A cold front draped across central Texas will slowly progress southward into the region Monday. There will be a lull in convection over the Coastal Bend and portions of the Coastal Plains this afternoon and early evening, but expect redevelopment of convection overnight. As the boundary pushes further south anticipate numerous showers and thunderstorms to develop, with the best chances across the Rio Grande Plains early in the period, spreading in coverage late tonight into tomorrow. Higher pwat values over 2 inches will be spread across the region. Deep Pacific moisture is being ushered into the region with the cut off low over northern Mexico, and more low level moisture from the Gulf is also being brought onshore with moderate onshore flow today. Moderate to locally heavy rainfall will be possible at times will some of these storms, but with storm motion moving at current rates, widespread flooding is not expected at this time. Surface winds ahead the frontal boundary will become easterly overnight, gradually becoming northeasterly through the afternoon. Tonight temperatures will be a few degrees cooler than the past couple of days. Highs tomorrow will be somewhat dependent on coverage of rain and timing of the cold front moving into the region. Currently anticipate highs in the low to mid 80s inland, and in the mid to upper 80s along the coast and southern Coastal Bend. LONG TERM (Monday Night through Sunday)... Models prog the upper cut off low to continue retrograding westward across Baja CA while the main upper low continues to swing eastward across the plains, with mid/ upper level high pressure in between across S TX. This will lead to sfc high pressure continuing to build across S TX through Monday night and Tue. As a result, sfc winds restrengthen Monday night to moderate levels, mainly across the waters. Models also hint at weak re- enforcing high pressure once again Thu, resulting in a slight increase in sfc winds briefly Thu. A gradual drying will take place with pops decreasing from N to S through Tue. The GFS shows precip continuing along the southern coastal waters through Wed as an upper level short wave tracks south around the eastern periphery of the ridge. Therefore, kept a slight chc across the southern coastal waters through Wed/Wed night, then remove the mention of precip completely by Thu. Expected to remain dry into the weekend then re-introduce pops across the waters next Sun. Temps will be cooler Tue due to the combination of weak to mod CAA and clouds/rain, then a gradual warming through the latter part of the week. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 76 88 72 85 71 / 50 70 50 40 20 Victoria 72 85 68 84 67 / 60 60 40 30 10 Laredo 75 87 68 79 68 / 60 60 60 30 10 Alice 74 88 71 85 69 / 50 60 50 30 10 Rockport 77 88 73 83 73 / 50 60 50 40 20 Cotulla 73 81 67 81 67 / 60 60 50 30 10 Kingsville 75 88 71 85 70 / 50 70 50 40 20 Navy Corpus 78 87 75 84 75 / 50 70 50 40 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && PZ/83...AVIATION
Hazardous weather outlook, Sep 25, 5:25 AM CDT, 14 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 525 AM CDT SUN SEP 25 2016 GMZ230-235-250-255-270-275-TXZ229>234-239>247-261030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 525 AM CDT SUN SEP 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY. WIDEPSREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER, A FEW STORMS MAY BECOME STRONG AT TIMES WITH GUSTY WINDS OF 40 MPH OR GREATER POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS THUNDERSTORMS MONDAY. THE AREAL COVERAGE OF THUNDERSTORM ACTIVITY WILL DECREASE TUESDAY. THE PRIMARY THREAT FROM THUNDERSTORMS THAT FORM WILL BE DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINS. WIDESPREAD FLOODING OR SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 85/87
In the hours before
Special weather statement, Sep 25, 3:37 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
337 PM CDT SUN SEP 25 2016
TXZ243-252100-
NUECES-
337 PM CDT SUN SEP 25 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN NUECES COUNTY...
AT 336 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER KINGS CROSSING
GOLF COURSE...OR NEAR CORPUS CHRISTI...MOVING NORTHWEST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CORPUS CHRISTI...CORPUS CHRISTI INTERNATIONAL AIRPORT...
CORPUS CHRISTI COUNTRY CLUB...DOWNTOWN CORPUS CHRISTI...
DRISCOLL CHILDRENS HOSPITAL...COLE PARK...
NAVAL AIR STATION CABANISS FIELD...CHRISTUS SPOHN HOSPITAL SOUTH...
CORPUS CHRISTI DEL MAR EAST CAMPUS...CLARKWOOD...
KINGS CROSSING GOLF COURSE...CORPUS CHRISTI DEL MAR WEST CAMPUS...
BAY AREA MEDICAL CENTER AND TULOSO.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2757 9741 2781 9757 2787 9743 2787 9741
2761 9731
TIME...MOT...LOC 2036Z 153DEG 21KT 2767 9740
PZSpecial weather statement, Sep 25, 6:18 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 618 PM CDT SUN SEP 25 2016 TXZ230-252345- MCMULLEN- 618 PM CDT SUN SEP 25 2016 ...STRONG THUNDERSTORMS AFFECTING CENTRAL MCMULLEN COUNTY... AT 617 PM CDT...STRONG THUNDERSTORMS WERE LOCATED SOUTH OF TILDEN...MOVING NORTHEAST AT 30 MPH. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TILDEN AND CALLIHAM. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 2851 9833 2812 9844 2821 9871 2860 9862 TIME...MOT...LOC 2317Z 204DEG 24KT 2832 9855 PZ
Special weather statement, Sep 25, 7:07 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
707 PM CDT SUN SEP 25 2016
TXZ230-231-260045-
MCMULLEN-LIVE OAK-
707 PM CDT SUN SEP 25 2016
...A STRONG THUNDERSTORM WILL AFFECT WESTERN LIVE OAK AND
EASTERN MCMULLEN COUNTIES...
AT 705 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED IN
CENTRAL AND EASTERN MCMULLEN COUNTY... MOVING NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
THREE RIVERS...CHOKE CANYON...ESSEVILLE...WHITSETT...CLEGG...NELL...
SIMMONS...CALLIHAM AND RAY POINT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2870 9801 2869 9801 2866 9809 2859 9805
2806 9825 2806 9853 2864 9834 2861 9834
2879 9810
TIME...MOT...LOC 0005Z 238DEG 11KT 2851 9832
PZLocal storm report, Sep 25, 7:23 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
723 PM CDT SUN SEP 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM FLASH FLOOD TILDEN 28.46N 98.55W
09/25/2016 MCMULLEN TX LAW ENFORCEMENT
SHERIFF OFFICER REPORTED HEAVY RAIN AND ROAD FLOODING.
&&
EVENT NUMBER CRP1600010
KWLocal storm report, Sep 25, 7:29 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
729 PM CDT SUN SEP 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FLASH FLOOD 1 SW CALLIHAM 28.47N 98.36W
09/25/2016 MCMULLEN TX PUBLIC
HEAVY RAIN... FLOODING... AND ESTIMATED 2 INCHES OF
RAIN IN AN HOUR
&&
EVENT NUMBER CRP1600011
KWThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 7:07 PM CDT | Special Weather Statement | CRP | Live Oak | 38 min |
| Sep 25, 7:11 PM CDT | Areal Flood Advisory | CRP | Webb | 2 hr |
| Sep 25, 7:22 PM CDT | Areal Flood Advisory | CRP | Live Oak, McMullen | 113 min |
| Sep 25, 8:07 PM CDT | Flash Flood Warning | CRP | Duval, Webb | 3 hr |
| Sep 25, 8:18 PM CDT | Flash Flood Watch | CRP | Bee, Duval, Jim Wells, La Salle, Live Oak, McMullen and 1 more | 8 hr |
| Sep 25, 8:37 PM CDT | Flash Flood Warning | CRP | Webb | 113 min |
| Sep 25, 8:46 PM CDT | Special Weather Statement | CRP | Duval | 44 min |
| Sep 25, 9:36 PM CDT | Flash Flood Warning | CRP | Duval, Webb | 114 min |
| Sep 25, 11:56 PM CDT | Areal Flood Advisory | CRP | Jim Wells | 2 hr |
| Sep 26, 1:40 AM CDT | Areal Flood Advisory | CRP | Jim Wells, Kleberg, Nueces | 2 hr |
| Sep 26, 2:05 AM CDT | Special Weather Statement | CRP | Nueces | 25 min |
| Sep 26, 2:28 AM CDT | Areal Flood Advisory | CRP | Nueces | 62 min |
| Sep 26, 2:56 AM CDT | Areal Flood Advisory | CRP | Nueces | 2 hr |
| Sep 26, 3:02 AM CDT | Special Marine Warning | CRP | 88 min | |
| Sep 26, 3:32 AM CDT | Special Marine Warning | CRP | 58 min | |
| Sep 26, 8:19 AM CDT | River Flood Warning | CRP | Calhoun, Refugio, Victoria | 24 hr |
| Sep 26, 2:33 PM CDT | River Flood Warning | CRP | Calhoun, Goliad, Refugio, Victoria | 6 days |
| Sep 26, 2:44 PM CDT | Special Weather Statement | CRP | Jim Wells | 31 min |
| Sep 26, 5:12 PM CDT | Areal Flood Advisory | CRP | Calhoun, Victoria | 3 hr |
| Sep 26, 6:34 PM CDT | Areal Flood Advisory | CRP | La Salle, McMullen | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.